Alert archive / North Dakota / Blizzard Warnings in 2026
Blizzard Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this blizzard warning at Mar 12, 2026, 10:34 AM CDT for 4 counties in North Dakota; Kittson County, Marshall County, Polk County, Minnesota. It took effect at Mar 12, 2026, 1:00 PM CDT. It was in force for 13 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 12, 2026, 10:34 AM CDT (15:34 UTC)
- In effect from
- Mar 12, 2026, 1:00 PM CDT
- Expired
- Mar 13, 2026, 2:08 AM CDT
- In force
- 13 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Polk County, MN, Cavalier County, ND, Grand Forks County, ND, Pembina County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 96 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 6:53 PM CDT | SNOW 4.5 | 8 Se Walhalla, ND | Measured between 4.25 and 4.5 inches. Still snowing at the time of measurement. |
| Mar 13, 1:00 AM CDT | SNOW 5.7 | 1 Nnw Grand Forks, ND | Storm Total Snowfall. CO-OP Observer station GRFN8 Grand Forks ND (NWS). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 3.6 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166 WWUS43 KFGF 121534 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1034 AM CDT Thu Mar 12 2026 MNZ004-NDZ008-122345- /O.UPG.KFGF.WS.W.0002.260312T1800Z-260313T1200Z/ /O.NEW.KFGF.BZ.W.0003.260312T1800Z-260313T1200Z/ Kittson-Pembina- Including the cities of Hallock, Cavalier, and Drayton 1034 AM CDT Thu Mar 12 2026 ...BLIZZARD WARNING IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 1 and 6 inches. Winds gusting as high as 60 mph. * WHERE...In Minnesota, Kittson County. In North Dakota, Pembina County. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Travel will be very difficult. Whiteout conditions will make travel extremely dangerous or impossible. The hazardous conditions will impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ001-007-NDZ007-016-027-054-122345- /O.UPG.KFGF.WW.Y.0021.260312T1800Z-260313T1200Z/ /O.NEW.KFGF.BZ.W.0003.260312T1800Z-260313T1200Z/ West Polk-West Marshall-Cavalier-Eastern Walsh-Grand Forks- Western Walsh- Including the cities of Warren, Grafton, Lankin, Grand Forks, Langdon, East Grand Forks, and Crookston 1034 AM CDT Thu Mar 12 2026 ...BLIZZARD WARNING IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Blizzard conditions expected. Total snow accumulations up to 3 inches. Winds gusting as high as 55 mph. * WHERE...Portions of northwest Minnesota and northeast North Dakota. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Ground blizzards create whiteout conditions that make travel extremely dangerous or impossible. The hazardous conditions could impact the Thursday evening and Friday morning commutes. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ013>015-122345- /O.UPG.KFGF.WW.Y.0021.260312T1800Z-260313T1200Z/ /O.EXA.KFGF.WS.W.0002.260312T1800Z-260313T1200Z/ Pennington-Red Lake-East Polk- Including the cities of Fosston, Red Lake Falls, and Thief River Falls 1034 AM CDT Thu Mar 12 2026 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Heavy snow and areas of blowing snow expected. Total snow accumulations between 2 and 6 inches. Winds gusting as high as 50 mph. * WHERE...East Polk, Pennington, and Red Lake Counties. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Blowing snow will lead to areas of quick and sudden reductions to visibility, making travel difficult, especially in rural areas that are prone to blowing snow. The hazardous conditions will impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ006-014-015-026-122345- /O.UPG.KFGF.WW.Y.0021.260312T1800Z-260313T1200Z/ /O.EXA.KFGF.WS.W.0002.260312T1800Z-260313T1200Z/ Towner-Benson-Ramsey-Nelson- Including the cities of Cando, Michigan, Leeds, and Devils Lake 1034 AM CDT Thu Mar 12 2026 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Heavy snow and patchy blowing snow expected. Total snow accumulations up to one inch. Winds gusting as high as 60 mph. * WHERE...Benson, Nelson, Ramsey, and Towner Counties. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Mainly drifting snow is expected, but in areas prone to blowing snow, the snow may be lofted and briefly reduce visibility. The hazardous conditions could impact the Thursday evening and Friday morning commutes. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ005-008-122345- /O.CON.KFGF.WS.W.0002.260312T1800Z-260313T1200Z/ Roseau-East Marshall- Including the cities of Roseau, Newfolden, and Middle River 1034 AM CDT Thu Mar 12 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Heavy snow and widespread blowing snow expected. Total snow accumulations between 4 and 7 inches. Winds gusting as high as 50 mph. * WHERE...East Marshall and Roseau Counties. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Travel will be very difficult. Falling and blowing snow, frequently reducing visibility below a half mile, will make travel dangerous, especially in open country. The hazardous conditions will impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ006-009-016-017-122345- /O.CON.KFGF.WS.W.0002.260312T1800Z-260313T1800Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- Including the cities of Bagley, Red Lake, Baudette, and Bemidji 1034 AM CDT Thu Mar 12 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * WHAT...Heavy snow and widespread blowing snow expected. Total snow accumulations between 3 and 9 inches. Winds gusting as high as 45 mph. * WHERE...Lake Of The Woods, North Beltrami, South Beltrami, and North Clearwater Counties. * WHEN...Until 1 PM CDT Friday. * IMPACTS...Plan on slippery road conditions. Blowing snow will lead to areas of quick and sudden reductions to visibility, making travel difficult, especially in rural areas that are prone to blowing snow. The hazardous conditions will impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Persons should consider delaying all travel. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. && $$ MNZ022>024-028-122345- /O.CON.KFGF.WW.Y.0021.260312T1800Z-260313T1200Z/ Mahnomen-South Clearwater-Hubbard-East Becker- Including the cities of Lake Itasca, Two Inlets, Mahnomen, and Park Rapids 1034 AM CDT Thu Mar 12 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Snow and areas of blowing snow expected. Total snow accumulations between 1 and 3 inches. Winds gusting as high as 55 mph. * WHERE...Hubbard, East Becker, Mahnomen, and South Clearwater Counties. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Blowing snow will lead to areas of quick and sudden reductions to visibility, making travel difficult, especially in rural areas that are prone to blowing snow. The hazardous conditions will impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Perroux
2 follow-up statements
857 WWUS43 KFGF 130116 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 816 PM CDT Thu Mar 12 2026 MNZ001-004-007-NDZ007-008-016-027-054-130930- /O.CON.KFGF.BZ.W.0003.000000T0000Z-260313T1200Z/ West Polk-Kittson-West Marshall-Cavalier-Pembina-Eastern Walsh- Grand Forks-Western Walsh- Including the cities of East Grand Forks, Drayton, Hallock, Grafton, Lankin, Grand Forks, Crookston, Langdon, Cavalier, and Warren 816 PM CDT Thu Mar 12 2026 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Blizzard conditions. Additional snow accumulations up to three inches. Winds gusting as high as 55 mph. * WHERE...Portions of northwest Minnesota and northeast North Dakota. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Travel will be very difficult. Whiteout conditions will make travel extremely dangerous or impossible especially in open country. The hazardous conditions will impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ005-008-013>015-130930- /O.CON.KFGF.WS.W.0002.000000T0000Z-260313T1200Z/ Roseau-East Marshall-Pennington-Red Lake-East Polk- Including the cities of Red Lake Falls, Fosston, Middle River, Roseau, Thief River Falls, and Newfolden 816 PM CDT Thu Mar 12 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Heavy snow and areas of blowing snow. Total snow accumulations between 4 and 7 inches. Winds gusting as high as 50 mph. * WHERE...East Marshall, East Polk, Pennington, Red Lake, and Roseau Counties. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Falling and blowing snow will lead to areas of quick and sudden reductions to visibility, making travel difficult, especially in rural areas that are prone to blowing snow. The hazardous conditions could impact the Friday morning commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ006-009-016-017-130930- /O.CON.KFGF.WS.W.0002.000000T0000Z-260313T1800Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- Including the cities of Bemidji, Bagley, Red Lake, and Baudette 816 PM CDT Thu Mar 12 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * WHAT...Heavy snow and patchy blowing snow expected. Total snow accumulations between 4 and 8 inches. Winds gusting as high as 45 mph. * WHERE...Lake Of The Woods, North Beltrami, South Beltrami, and North Clearwater Counties. * WHEN...Until 1 PM CDT Friday. * IMPACTS...Plan on slippery road conditions. Blowing snow will lead to areas of quick and sudden reductions to visibility, making travel difficult, especially in rural areas that are prone to blowing snow. The hazardous conditions will impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Persons should consider delaying all travel. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. && $$ NDZ006-014-015-026-130930- /O.CON.KFGF.WS.W.0002.000000T0000Z-260313T1200Z/ Towner-Benson-Ramsey-Nelson- Including the cities of Michigan, Cando, Leeds, and Devils Lake 816 PM CDT Thu Mar 12 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Heavy snow and areas of blowing snow expected. Total snow accumulations up to two and six inches. Winds gusting as high as 55 mph. * WHERE...Benson, Nelson, Ramsey, and Towner Counties. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Blowing snow will lead to areas of quick and sudden reductions to visibility, making travel difficult, especially in rural areas that are prone to blowing snow. The hazardous conditions will impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ022>024-028-130930- /O.CON.KFGF.WW.Y.0021.000000T0000Z-260313T1200Z/ Mahnomen-South Clearwater-Hubbard-East Becker- Including the cities of Park Rapids, Mahnomen, Lake Itasca, and Two Inlets 816 PM CDT Thu Mar 12 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Snow and areas of blowing snow expected. Total snow accumulations between 1 and 3 inches. Winds gusting as high as 55 mph. * WHERE...Hubbard, East Becker, Mahnomen, and South Clearwater Counties. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Blowing snow will lead to areas of quick and sudden reductions to visibility, making travel difficult, especially in rural areas that are prone to blowing snow. The hazardous conditions will impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ DJR
120 WWUS43 KFGF 130708 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 208 AM CDT Fri Mar 13 2026 MNZ001-004-007-NDZ007-008-016-027-054-130815- /O.CAN.KFGF.BZ.W.0003.000000T0000Z-260313T1200Z/ West Polk-Kittson-West Marshall-Cavalier-Pembina-Eastern Walsh- Grand Forks-Western Walsh- Including the cities of Drayton, Lankin, Grand Forks, Hallock, East Grand Forks, Cavalier, Warren, Crookston, Grafton, and Langdon 208 AM CDT Fri Mar 13 2026 ...BLIZZARD WARNING IS CANCELLED... $$ MNZ005-008-013>015-NDZ006-014-015-026-130815- /O.CAN.KFGF.WS.W.0002.000000T0000Z-260313T1200Z/ Roseau-East Marshall-Pennington-Red Lake-East Polk-Towner-Benson- Ramsey-Nelson- Including the cities of Roseau, Michigan, Cando, Devils Lake, Thief River Falls, Red Lake Falls, Middle River, Fosston, Leeds, and Newfolden 208 AM CDT Fri Mar 13 2026 ...WINTER STORM WARNING IS CANCELLED... $$ MNZ006-009-016-017-130815- /O.CAN.KFGF.WS.W.0002.000000T0000Z-260313T1800Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- Including the cities of Bagley, Baudette, Bemidji, and Red Lake 208 AM CDT Fri Mar 13 2026 ...WINTER STORM WARNING IS CANCELLED... $$ MNZ022>024-028-131200- /O.CON.KFGF.WW.Y.0021.000000T0000Z-260313T1200Z/ Mahnomen-South Clearwater-Hubbard-East Becker- Including the cities of Lake Itasca, Park Rapids, Mahnomen, and Two Inlets 208 AM CDT Fri Mar 13 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Light snow and patchy blowing snow. Additional snow accumulations up to one inch. Winds gusting as high as 35 mph. * WHERE...Hubbard, East Becker, Mahnomen, and South Clearwater Counties. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Plan on slippery road conditions. Mainly drifting snow is expected, but in areas prone to blowing snow, the snow may be lofted and briefly reduce visibility. The hazardous conditions could impact the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Riddle
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this blizzard warning went out at Mar 12, 6:58 AM CDT, 3 hours 36 minutes earlier. Its key messages:
- Strong low pressure will track thru the area this afternoon and evening. A band of snow will occur, heaviest just north of the low track. Locally 4 to 8 inch snowfall near the Minnesota and Manitoba border.
- Gusty winds of at least 50 mph will impact the area Thursday evening into early Friday morning. There is a 50 percent chance for blizzard conditions, especially the northern Red River Valley and parts of northwest Minnesota.
- Another system moves through the Northern Plains this weekend, bringing accumulating snow to areas near the South Dakota border. At this time, there is a 30 percent chance for Advisory impacts for far southeast North Dakota and parts of west central Minnesota.
Area forecast discussion, Mar 12, 6:58 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
658 AM CDT Thu Mar 12 2026
.KEY MESSAGES...
- Strong low pressure will track thru the area this afternoon
and evening. A band of snow will occur, heaviest just north of
the low track. Locally 4 to 8 inch snowfall near the Minnesota
and Manitoba border.
- Gusty winds of at least 50 mph will impact the
area Thursday evening into early Friday morning. There is a
50 percent chance for blizzard conditions, especially the
northern Red River Valley and parts of northwest Minnesota.
- Another system moves through the Northern Plains this weekend,
bringing accumulating snow to areas near the South Dakota
border. At this time, there is a 30 percent chance for
Advisory impacts for far southeast North Dakota and parts of
west central Minnesota.
&&
.UPDATE...
Issued at 650 AM CDT Thu Mar 12 2026
Updated key messages
UPDATE Issued at 640 AM CDT Thu Mar 12 2026
During the overnight not much change in the forecast messaging.
Converted most of the winter storm watch area to advisory,
except Pembina to Roseau which did warnings. The interesting
part about today will be watching current weather and pressure
fall fields to see if the global models are handling low better
vs HRRR, RAP and the national model blend. Global models have
low farther south toward Fargo by 00z Fri vs NBM, HRRR, RAP have
low just north of Grand Forks. This will make a difference in
snowfall and south extent of it. Plus wind impacts.
&&
.DISCUSSION...
Issued at 200 PM CDT Wed Mar 11 2026
...Synopsis...
Northwest H5 flow continues today across the Northern Plains and
Upper Midwest. Shortwave ridging begins to build into the area later
tonight through Thursday. Precipitation chances will increase
Thursday morning as warm air advection brings additional moisture
into central and eastern North Dakota. Precip is likely to begin as
snow, then transition to a wintry mix as warm air continues to fill
into the area through the early afternoon. South winds will shift to
the northwest later in the afternoon, with gusts potentially
exceeding 50 mph. Blowing snow and low visibility are expected, with
the best chances across the northern Red River Valley and far
northwest Minnesota. Much colder air fills into the area Thursday
night into Friday, with highs on Friday in the teens to mid 20s.
Zonal flow prevails late Friday into Saturday ahead of our next
system. An Arctic cold front brings another chance for snow late
Saturday night into Sunday, with another surge of much colder air
working into the Northern Plains. Low temperatures Monday morning
are expected to fall into the single digits above zero to the teens
below zero.
...Snow and Gusty Winds Thursday into Friday Morning...
There is still a bit of uncertainty surrounding our next storm
system. The solutions are clustering around two potential scenarios,
one of which favors mesoscale solutions, and the other favoring
synoptic. With the mesoscale cluster, heavier snow remains further
north, with more widespread gusty winds across areas will less snow.
This would bring fewer blowing snow impacts to eastern North Dakota,
but with higher wind gusts that could approach 50-60 mph. The
synoptic solution brings the heavier snow further south into the
northern Red River Valley and much of northwest Minnesota. Winds
with this scenario would be lower, but still high enough to justify
a mention of blowing snow. There is some common ground between both
scenarios, which favors potential blizzard conditions for the
northern Red River Valley and far northwest Minnesota. At this time,
there is about a 50 percent chance for blizzard conditions. Snowfall
totals will vary greatly along a sharp gradient, with as little as 2
inches along a line from the Devils Lake Basin to Park Rapids, and 3
to 8 inches for areas north and east of this line. Areas in
southeast North Dakota and west central Minnesota will see little to
no snow accumulations.
...Another Winter System Possible this Weekend...
A strong, Arctic front will bring another chance for accumulating
snow late Saturday into Sunday. At this time, there are still some
differences in the potential track, with several solutions favoring
southeast North Dakota and west central Minnesota. There is a 30
percent chance of Advisory level impacts Saturday night through
midday Sunday.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 640 AM CDT Thu Mar 12 2026
Starting off the day with a general south-southeast wind 10-20
kts. Will need to watch the advance of a band of snow or mixed
rain/snow or just rain depending on temperature as it moves into
E ND and the RRV midday and afternoon and into MN late aftn/eve.
Big challenges await for winds late today and tonight as
position of surface low will greatly affect wind direction and
speed at each TAF site as it progresses east. Wind fields are
very strong with this with indications of wind gusts 50 kts into
Fargo and 35-45 kts other locations, except BJI this evening.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory from 1 PM this afternoon to 7 AM CDT
Friday for NDZ006-007-014>016-026-027-054.
High Wind Warning from 7 PM this evening to 7 AM CDT Friday
for NDZ029-030-039-053.
Winter Storm Warning from 1 PM this afternoon to 7 AM CDT
Friday for NDZ008.
High Wind Warning from 1 PM this afternoon to 7 AM CDT Friday
for NDZ024-028-038-049-052.
MN...Winter Weather Advisory from 1 PM this afternoon to 7 AM CDT
Friday for MNZ001-007-013>015-022>024-028.
High Wind Warning from 7 PM this evening to 7 AM CDT Friday
for MNZ002-003-027-029>032-040.
Winter Storm Warning from 1 PM this afternoon to 7 AM CDT
Friday for MNZ004-005-008.
Winter Storm Warning from 1 PM this afternoon to 1 PM CDT
Friday for MNZ006-009-016-017.
&&
UPDATE...Riddle
DISCUSSION...Lynch/Riddle
AVIATION...RiddleHazardous weather outlook, Mar 12, 7:01 AM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 701 AM CDT Thu Mar 12 2026 MNZ001-004>009-013>017-022>024-028-NDZ006>008-014>016-026-027-054- 131215- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard- East Becker-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh- Nelson-Grand Forks-Western Walsh- 701 AM CDT Thu Mar 12 2026 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Strong low pressure will track thru the area this afternoonand evening. A band of snow will occur, heaviest just north of the low track. Locally 4 to 8 inch snowfall near the Minnesota and Manitoba border. Gusty winds of at least 50 mph will impact the area Thursday evening into early Friday morning. There is a 50 percent chance for blizzard conditions, especially the northern Red River Valley and parts of northwest Minnesota. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. MNZ002-003-027-029>032-040-NDZ024-028>030-038-039-049-052-053- 131215- Norman-Clay-West Becker-Wilkin-West Otter Tail-East Otter Tail- Wadena-Grant-Eddy-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland- 701 AM CDT Thu Mar 12 2026 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Wind gusts to 60 mph possible late this afternoon and tonight. Chance for light snow tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another system moves through the Northern Plains this weekend, bringing accumulating snow to areas near the South Dakota border. At this time, there is a 30 percent chance for Advisory impacts for far southeast North Dakota and parts of west central Minnesota. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:04 AM CDT | Winter Weather Advisory | FGF | Cass, Grand Forks, Richland, Walsh | 31 min |
| Mar 12, 4:35 AM CDT | Winter Weather Advisory | FGF | Benson, Cavalier, Grand Forks, Nelson, Pembina, Ramsey and 4 more | 26 hr |
Nearby
Blizzard Warnings in North Dakota, 2026Blizzard Warnings in Minnesota, 2026Every blizzard warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.